1790

101 / 10.8~ 10.14

 

藥物警訊

 

 

Codeine Use in Certain Children After Tonsillectomy and/or Adenoidectomy: Drug Safety Communication - Risk of Rare, But Life-Threatening Adverse Events or Death

 

AUDIENCE: Pediatricians, Surgery, Consumer


ISSUE: The FDA is reviewing reports of children who developed serious adverse effects or died after taking codeine for pain relief after tonsillectomy and/or adenoidectomy for obstructive sleep apnea syndrome. Recently, three pediatric deaths and one non-fatal but life-threatening case of respiratory depression were documented in the medical literature.


These children (ages two to five) had evidence of an inherited (genetic) ability to convert codeine into life-threatening or fatal amounts of morphine in the body. All children had received doses of codeine that were within the typical dose range.


BACKGROUND: When codeine is ingested, it is converted to morphine in the liver by an enzyme called cytochrome P450 2D6 (CYP2D6). Some people have DNA variations that make this enzyme more active, causing codeine to be converted to morphine faster and more completely than in other people. These “ultra-rapid metabolizers” are more likely to have higher than normal amounts of morphine in their blood after taking codeine. High levels of morphine can result in breathing difficulty, which may be fatal. Taking codeine after tonsillectomy and/or adenoidectomy may increase the risk for breathing problems and death in children who are “ultra-rapid metabolizers.” See the FDA Drug Safety Communication for additional information, including a Data Summary.


RECOMMENDATION: Health care professionals should be aware of the risks of using codeine in children, particularly in those who have undergone tonsillectomy and/or adenoidectomy for obstructive sleep apnea syndrome. If prescribing codeine-containing drugs, the lowest effective dose for the shortest period of time should be used on an as-needed basis (i.e., not scheduled around the clock).


Parents and caregivers who observe unusual sleepiness, confusion, or difficult or noisy breathing in their child should seek medical attention immediately, as these are signs of overdose.


Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:


* Complete and submit the report Online: www.fda.gov/MedWatch/report.htm

* Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178


Read the MedWatch safety alert, including a link to the FDA Drug Safety Communication, at:
http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm315627.htm


美國FDA接獲有兒童為了緩解因阻塞性睡眠呼吸中止症候群接受扁桃腺切除及腺樣增殖體切除手術後的疼痛而服用codeine(可待因),產生嚴重副作用或死亡的案例。近期的醫學文獻報告了服用codeine的嚴重不良反應案例,其中有三位死亡和一位非致命但有危及生命的呼吸抑制現象。


這些兒童(年齡3到5歲) 所服用的codeine劑量均在建議範圍內,但由於其遺傳性基因變異,codeine在其體內會被代謝成危及生命或致命的morphine (嗎啡)量。


Codeine在肝臟經CYP2D6酵素代謝成morphine。有些人因具有基因的變異性,導致此酵素的活性比其他人來的強,使codeine能更快速且完整的代謝成morphine。這些”急速代謝者”服用codeine後血中的morphine濃度容易比正常值高。高濃度的morphine會造成呼吸困難,也可能致命。那些屬於”急速代謝者”的兒童在接受扁桃腺切除及腺樣增殖體切除手術後服用codeine就有可能增加呼吸方面的風險和死亡。


FDA建議醫護人員應注意兒童服用codeine的風險,尤其是那些因阻塞性睡眠呼吸中止症候群而要進行扁桃腺切除及腺樣增殖體切除手術的兒童。如果開方含有codeine成分的藥品,應短期間依需要給予最低的有效劑量(不要固定頻次給藥)。


父母或看護若發現小孩有不正常的嗜睡、精神錯亂,或呼吸困難有雜音時,可能是codeine過量的跡象,應立即就醫。


相關訊息與連結請參考FDA網址:http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm315627.htm
[Posted 08/15/2012]


資料來源:美國FDA之藥物安全警訊
資料提供:台大醫院藥劑部

 

回首頁